Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 13, NWS New York, NY

July 2, 2014Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 2, 2014, 3:57 PM EDT for Orange County, New York. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2014, 3:57 PM EDT (19:57 UTC)
Expired
Jul 2, 2014, 4:33 PM EDT
In force
36 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Orange County, NY

The radar

The Brookhaven radar (KOKX), 124 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 4:31 PM EDTTSTM WND DMG1 Sw Blooming Grove, NYFARMINGDALE RD CLOSED DUE TO DOWNED TREE. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 1:22 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1089 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1089 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

012 
WUUS51 KOKX 021957
SVROKX
NYC071-022045-
/O.NEW.KOKX.SV.W.0013.140702T1957Z-140702T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
357 PM EDT WED JUL 2 2014

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 445 PM EDT...

* AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FLORIDA...OR NEAR GOSHEN...AND MOVING NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHESTER...NEW WINDSOR...GARDNERTOWN AND NEWBURGH

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4158 7410 4149 7399 4146 7399 4144 7398
      4143 7397 4124 7437 4139 7448
TIME...MOT...LOC 1957Z 239DEG 24KT 4135 7436

$$

MET
1 follow-up statement
103 
WWUS51 KOKX 022033
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
433 PM EDT WED JUL 2 2014

NYC071-022043-
/O.CAN.KOKX.SV.W.0013.000000T0000Z-140702T2045Z/
ORANGE NY-
433 PM EDT WED JUL 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ORANGE COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND SEVERE WEATHER IS NO LONGER 
EXPECTED WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY 
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND 
SOUTHEAST NEW YORK.

LAT...LON 4158 7410 4149 7399 4146 7399 4144 7398
      4143 7397 4124 7437 4139 7448
TIME...MOT...LOC 2033Z 239DEG 24KT 4147 7409

$$

MET

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:19 PM EDT, 38 minutes earlier.

Area forecast discussion, Jul 2, 3:19 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
319 PM EDT WED JUL 2 2014

.SYNOPSIS...
BERMUDA HIGH REMAINS ANCHORED OFFSHORE AS A COLD FRONT APPROACHES
FROM THE WEST. THE HIGH DEPARTS TONIGHT. THE COLD FRONT CROSSES
THE REGION THURSDAY THROUGH THURSDAY NIGHT. TROPICAL STORM ARTHUR
IS FORECAST TO PASS SOUTH AND EAST OF LONG ISLAND FRIDAY NIGHT.
SEE NATIONAL HURRICANE CENTER ADVISORIES FOR DETAILS. HIGH
PRESSURE RETURNS FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BUMPED UP POPS/COVERAGE FOR THE  AFTN BASED ON MODEL/SAT/RADAR
TRENDS. HIGH CAPE VALUES...AN APPROACHING SURFACE TROUGH...WEAK
CAP...AND DECENT SHEAR WILL BRING THE PROBABILITY OF AT LEAST
STRONG CONVECTION...WITH POTENTIALLY SEVERE THUNDERSTORMS TO PARTS
OF THE FORECAST AREA...ESPECIALLY OVER WESTERN PORTIONS. STRONG
WIND GUSTS AND HEAVY DOWNPOURS WITH LOCALIZED FLASH FLOODING
APPEAR TO BE THE BIGGEST THREATS. HOWEVER...WITH HIGH CAPE IN THE
HAIL GROWTH ZONE AND DECENT BULK SHEAR...LARGE HAIL CANNOT BE
RULED OUT EITHER IN SPITE OF RELATIVELY HIGH WET BULB ZERO AND
FREEZING LEVEL HEIGHTS.

HEAT INDICES COULD TOUCH 100 FOR AN HOUR FOR SPOTS WEST OF THE
HUDSON. NOT ENOUGH COVERAGE FOR A HEAT ADVISORY...BUT HAVE ISSUED
AN SPS TO ADDRESS THIS ISSUE.

THERE IS A HIGH RISK FOR RIP CURRENTS FOR NYC AND WESTERN LONG
ISLAND BEACHES. STRONG SEA BREEZES WILL DEVELOP THIS AFTERNOON WITH
WINDS GUSTING TO 25 MPH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
LOW LEVEL SHORTWAVE MOVES ACROSS THE REGION THIS EVENING.
AGAIN...BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE ACROSS
WESTERN ZONES...BUT SOME OF THE STRONGER STORMS COULD MAKE IT INTO
NYC THIS EVENING. WITH LOSS OF DIURNAL HEATING...MOST OF THE
STORMS WILL LOSE THEIR STRENGTH OVERNIGHT...WITH WITH A NEARLY
SATURATED AIR MASS...LOCALLY HEAVY RAIN REMAINS A THREAT.

COLD FRONT TO THE WEST THEN APPROACHES LATE TONIGHT AND MOVES
ACROSS THE REGION THURSDAY THROUGH THURSDAY NIGHT. WITH ABUNDANT
CLOUD COVER ACROSS THE REGION...TEMPS WILL BE AROUND 5 DEGREES
COOLER THAN TODAY...BUT HUMIDITY LEVELS WILL CREEP UP DUE TO THE
PERSISTENT ONSHORE FLOW. POSSIBLE FOR HEAT INDEX IN NYC TO TOP 95
ON THURSDAY. HIGHS WILL BE IN THE UPPER 80S TO NEAR 90 ACROSS
NYC...NE NJ...AND THE LOWER HUDSON VALLEY...AND IN THE MID 80S
MOST ELSEWHERE AND COOLER NEAR THE COASTS.

AS COLD FRONT MOVES ACROSS THE REGION...CAN EXPECT SHOWERS AND
THUNDERSTORMS TO DEVELOP THURSDAY AFTERNOON AND NIGHT. THIS FRONT
WILL INTERACT WITH TROPICAL MOISTURE ASSOCIATED WITH TROPICAL
STORM ARTHUR. PWATS WILL REMAIN AROUND 2 INCHES. AS A
RESULT...HEAVY RAIN POSSIBLE ONCE AGAIN AND TRAINING OF
THUNDERSTORMS COULD RESULT IN FLASH FLOODING.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
ATTENTION CONTINUES ON THE FUTURE TRACK OF TROPICAL STORM ARTHUR
WHICH RESIDES OFF THE EAST COAST OF FLORIDA. PLEASE REFER TO THE
LATEST NATIONAL HURRICANE CENTER ADVISORIES FOR FORECAST TRACK AND
INTENSITY INFORMATION.

GLOBAL MODELS CONTINUE IN GOOD AGREEMENT WITH AN UPPER TROUGH OVER
THE GREAT LAKES FRIDAY...SHARPENING INTO THE NE FRIDAY NIGHT...AND
THEN INTENSIFYING NE OF THE REGION ON SAT AS IT EVENTUALLY PHASES
WITH ENERGY FROM ARTHUR. AT THE SURFACE A COLD FRONT WILL LIKELY
BE DRAPED ACROSS THE REGION FRIDAY MORNING...SLOWLY MOVING ACROSS
THROUGH THE DAY. AT THE SAME TIME...BASED ON OFFICIAL NHC
TRACK...WHICH IS NEAR THE CENTER OF VARIOUS TRACK GUIDANCES...
TROPICAL CYCLONE ARTHUR SHOULD BEGIN TO TURN NE FROM CAPE HATTERAS
AND GRADUALLY ACCELERATE NE ON FRI. THIS TRACK WOULD KEEP DIRECT
WIND AND RAIN IMPACTS FROM ARTHUR OFFSHORE.

MAIN LOCAL THREATS APPEAR TO BE POTENTIAL FOR HEAVY SHOWERS AND
ISOLATED TSTMS AHEAD/ALONG THE EASTWARD MOVING FRONT ON FRI AS IT
INTERACTS WITH DEEP TROPICAL MOISTURE AHEAD OF ARTHUR AND
FAVORABLE UPPER JET DYNAMICS. SEE HYDROLOGY SECTIONS FOR MORE
DETAILS ON THE FLOODING THREAT. THE OTHER LOCAL THREAT WILL BE AN
INCREASING RISK FOR HIGH SURF AND DANGEROUS RIP CURRENTS LATE FRI
THROUGH SAT WITH LARGE SWELLS FROM ARTHUR AFFECTING THE SHORELINE.

SOME UNCERTAINTY STILL EXISTS WITH THE INTERACTION OF THE UPPER
TROUGH AND ARTHUR...SO CONTINUE TO MONITOR NATIONAL HURRICANE
CENTER ADVISORIES AND LOCAL NWS FORECASTS FOR THE LATEST.

HIGH PRESSURE AND NW WINDS ON THE BACKSIDE OF THE LOW WILL BRING
ANOTHER DRY...SEASONABLE AIR MASS INTO THE REGION FOR THIS WEEKEND.
A RETURN TO VERY WARM AND MUGGY CONDITIONS LIKELY EARLY NEXT WEEK
AS HIGH PRESSURE BUILDS OFFSHORE AND A RETURN FLOW DEVELOPS FROM
THE S/SW. DIURNAL TSTM ACTIVITY POSSIBLE BOTH MON AND TUE AFT.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
A SLOW MOVING COLD FRONT OVER THE OHIO VALLEY APPROACHES THROUGH
THE TAF PERIOD...PRECEDED BY A SERIES OF PRE-FRONTAL TROFS.

THE FIRST TROF WILL INTERACT WITH A HIGHLY UNSTABLE AIRMASS JUST
WEST OF THE NYC TERMINALS LATE THIS AFT/EARLY THIS EVE...TRIGGERING
TSTMS. THIS ACTIVITY WILL LIKELY IMPACT THE LOWER HUDSON VALLEY
TERMINALS AND THEN WORK EAST INTO NYC. WEAKENING OF THE STORMS IS
EXPECTED AS THEY NEAR THE COAST DUE TO THE ONSHORE FLOW. REGARDLESS...
THIS WILL HAVE A HIGH IMPACT TO AIR TRAFFIC...SEE ZNY GRAPHICS.

S/SE WINDS 10 TO 15 KT WITH HIGHER GUSTS TO AROUND 20 KT CAN BE
EXPECTED THROUGH EARLY THIS EVENING BEFORE DISSIPATING AS A
TROF AND WEAK SFC WAVE APPROACH OVERNIGHT. WINDS WILL BECOME LIGHT
AND VARIABLE INLAND...AND E/SE ALONG THE COAST. THERE IS SOME
UNCERTAINTY IN THE DIRECTION OVERNIGHT DUE TO THE LOCATION OF THE
WEAK SFC WAVE.

THERE IS HIGH UNCERTAINTY IN THE FORMATION OF ANY COASTAL
STRATUS/FOG AND THE REDEVELOPMENT OF SHOWERS OVERNIGHT.

ANOTHER ROUND OF STRONG CONVECTION IS LIKELY TO IMPACT THE
TERMINALS THU AFT/EVE...ESPECIALLY ACROSS THE NYC AND LOWER HUDSON
VALLEY TERMINALS.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: LOW TO MEDIUM CONFIDENCE ON TSTMS TO THE
WEST IMPACTING THE TERMINALS LATE THIS AFT/EVE. S WINDS G25-30KT
POSSIBLE LATE THIS AFTERNOON/EARLY THIS EVE.

KLGA FCSTER COMMENTS: LOW TO MEDIUM CONFIDENCE ON TSTMS TO THE
WEST IMPACTING THE TERMINALS LATE THIS AFT/EVE.

KEWR FCSTER COMMENTS: TSTMS TO THE WEST WILL LIKELY IMPACT THE
TERMINAL LATE THIS AFT/EVE. WINDS MAY VARY FROM 140-170.

KTEB FCSTER COMMENTS: TSTMS TO THE WEST WILL LIKELY IMPACT THE
TERMINAL LATE THIS AFT/EVE. WINDS MAY VARY FROM 140-170.

KHPN FCSTER COMMENTS: LOW TO MEDIUM CONFIDENCE ON TSTMS IMPACTING
THE TERMINALS LATE THIS AFT/EVE. WINDS MAY VARY FROM 140-170.

KISP FCSTER COMMENTS: LOW CONFIDENCE ON TSTMS TO THE WEST IMPACTING
THE TERMINAL LATE THIS AFT/EARLY THIS EVE.

.OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
.THU AFT-FRI...NUMEROUS SHOWERS/TSTMS. SW WINDS G20-25 KT POSSIBLE
DURING THE DAY ON THU.
.FRI NGT...BECOMING VFR. N-NW WINDS G25 KT POSSIBLE.
.SAT-SUN...VFR.
.MON...VFR. SW WINDS G20-25 KT POSSIBLE.

&&

.MARINE...
AFTERNOON SEA BREEZES ACROSS THE WESTERN ATLANTIC OCEAN WATERS AND
NY HARBOR WILL RESULT IN WIND GUSTS 25-30 KT ONCE AGAIN. WILL
HOIST A SEA BREEZE FOR THIS AFTERNOON AND EVENING FOR THOSE
WATERS. ELSEWHERE...WIND GUSTS WILL APPROACH 20 KT THIS AFTERNOON
BEHIND THOSE SEA BREEZES.

COLD FRONT APPROACHES FROM THE WEST TONIGHT AND MOVES ACROSS THE
WATERS THURSDAY THROUGH THURSDAY NIGHT. SEAS MAY APPROACH 5 FT ON
THE OCEAN WATERS DURING THIS TIME.

MARGINAL OCEAN SCA SEAS POSSIBLE ON FRI WITH PERSISTENT SOUTHERLY
FLOW...BUT WINDS WILL LIKELY BE SUB SCA WITH WEAK FRONT OVER THE
REGION. THEN N/NE WINDS LIKELY INCREASE LATE FRI INTO FRI NIGHT
AND CONTINUE IN SAT...WITH S/SE SWELLS ARRIVING FROM ARTHUR. THERE
IS A LOW PROB FOR 34 KT WINDS FRI NIGHT INTO SAT MORNING...
PARTICULARLY FOR EASTERN OCEAN WATERS. ROUGH OCEAN SEAS ARE LIKELY
ACROSS ALL OCEAN WATERS...WITH DANGEROUS CONDS AROUND INLETS FOR
BOATING INTERESTS LATE FRI THROUGH SAT. WINDS AND SEAS BELOW
CRITERIA THROUGH THE OVERNIGHT.

&&

.HYDROLOGY...
CONVECTION LIKELY THIS AFTERNOON AND EVENING FOR THE LOWER HUDSON
VALLEY...NYC...AND NE NJ AND POSSIBLE FOR SOUTHEAST CT AND LONG
ISLAND. RAINFALL TOTALS WILL RANGE FROM 1/4" TO 3/4" FOR AREAS
WEST OF THE HUDSON RIVER TO 1/10" TO 1/4" FOR LONG ISLAND AND
SOUTHERN CT. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE IN
THUNDERSTORMS... ESPECIALLY ACROSS THE LOWER HUDSON VALLEY INTO
NORTHEASTERN NEW JERSEY THIS AFTERNOON AND EVENING. THERE IS THE
POTENTIAL FOR URBAN AND SMALL STREAM FLOODING...AS WELL AS
LOCALIZED FLASH FLOODING WITH THESE STORMS.

THERE IS THE POTENTIAL FOR HEAVY RAINFALL THURSDAY AFTERNOON
THROUGH FRIDAY AS DEEP TROPICAL MOISTURE PRECEDES ARTHUR AND
INTERACTS WITH A SLOW MOVING COLD FRONT. THUS...SEVERAL INCHES OF
RAINFALL WILL BE POSSIBLE FROM DURING THIS TIME WITH THE POTENTIAL
FOR URBAN AND FLASH FLOODING. WITH RECENT DRY CONDS...LATEST
MMEFS GUIDANCE KEEPS AREA SMALL STREAMS AND RIVERS BELOW FLOOD
STAGE...EVEN WITH 3 TO 4 INCHES OF RAIN IN THE WEDNESDAY TO FRIDAY
TIME FRAME.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ338-
     355.

&&

SYNOPSIS...MPS/NV
NEAR TERM...JC/MPS
SHORT TERM...MPS
LONG TERM...NV
AVIATION...DW
MARINE...MPS/NV
HYDROLOGY...MPS/NV
Hazardous weather outlook, Jul 2, 1:48 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
148 PM EDT WED JUL 2 2014

NYZ075-178-179-030130-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
148 PM EDT WED JUL 2 2014

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-030130-
SOUTHWESTERN SUFFOLK-
148 PM EDT WED JUL 2 2014

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-NJZ002-004-006-103>108-NYZ067>070-030130-
NORTHERN FAIRFIELD-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-
148 PM EDT WED JUL 2 2014

...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-011-012-NYZ078-079-030130-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
148 PM EDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ006-009-010-NYZ071>074-176-177-030130-
NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU-
148 PM EDT WED JUL 2 2014

...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ081-030130-
SOUTHEASTERN SUFFOLK-
148 PM EDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-355-030130-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
148 PM EDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-030130-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
148 PM EDT WED JUL 2 2014

...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 2, 12:37 PM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1237 PM EDT WED JUL 2 2014

NJZ002-004-006-103>108-NYZ067-069-022100-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-ORANGE-ROCKLAND-
1237 PM EDT WED JUL 2 2014

THE COMBINATION OF TEMPERATURES IN THE 90S AND DEWPOINTS IN THE
LOW 70S WILL RESULT IN WIDESPREAD HEAT INDICES IN THE UPPER 90S
WITH SOME AREAS REACHING A HEAT INDEX OF 100 THIS AFTERNOON FOR AN
HOUR OR TWO. HEAT INDICES ARE EXPECTED TO DROP LATE IN THE
DAY...BUT REMAIN IN THE 90S.
Special weather statement, Jul 2, 1:05 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
105 PM EDT WED JUL 2 2014

NYZ067-021745-
ORANGE-
105 PM EDT WED JUL 2 2014

...STRONG THUNDERSTORMS WILL IMPACT ORANGE COUNTY...

AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
TWO STRONG THUNDERSTORMS NEAR MIDDLETOWN AND WARWICK...WITH BOTH
STORMS MOVING NORTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP
TO 50 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4149 7452 4151 7448 4160 7436 4164 7427
      4161 7424 4159 7415 4159 7413 4162 7414
      4161 7407 4159 7405 4159 7396 4157 7395
      4152 7399 4146 7399 4140 7395 4134 7397
      4119 7428

LN
Special weather statement, Jul 2, 2:41 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
241 PM EDT WED JUL 2 2014

NYZ067-021930-
ORANGE-
241 PM EDT WED JUL 2 2014

...STRONG THUNDERSTORM WILL IMPACT WESTERN ORANGE COUNTY...

AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNIONVILLE...OR 7 MILES SOUTHEAST OF PORT
JERVIS...AND MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE...
  6 MILES SOUTHEAST OF OTISVILLE BY 305 PM.
  NEAR MIDDLETOWN BY 315 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4151 7452 4151 7448 4156 7444 4157 7440
      4142 7416 4125 7448 4129 7455 4130 7457
      4130 7458 4135 7468 4139 7473

MET
Special weather statement, Jul 2, 3:10 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
310 PM EDT WED JUL 2 2014

NYZ067-022000-
ORANGE-
310 PM EDT WED JUL 2 2014

...STRONG THUNDERSTORM WILL IMPACT WESTERN ORANGE COUNTY...

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MILFORD...AND MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL BE...
  NEAR PORT JERVIS BY 325 PM.
  6 MILES NORTHWEST OF UNIONVILLE BY 335 PM.
  NEAR OTISVILLE BY 350 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4150 7468 4151 7452 4134 7434 4128 7454
      4130 7457 4130 7458 4136 7470 4138 7471
      4140 7475 4142 7474 4143 7476 4145 7476

MET

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 3:15 AM EDTSmall Craft AdvisoryOKX17 hr
Jul 2, 1:05 PM EDTSpecial Weather StatementOKXOrange40 min
Jul 2, 2:41 PM EDTSpecial Weather StatementOKXOrange49 min
Jul 2, 3:10 PM EDTSpecial Weather StatementOKXOrange50 min
Jul 2, 3:33 PM EDTSevere Thunderstorm WarningOKXOrange27 min
Jul 2, 4:16 PM EDTFlash Flood WatchOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more51 hr
Jul 2, 4:17 PM EDTAreal Flood AdvisoryOKXOrange88 min
Jul 2, 4:52 PM EDTSpecial Weather StatementOKXPutnam38 min
Jul 2, 4:58 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam, Rockland, Westchester47 min
Jul 2, 5:27 PM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester93 min
Jul 2, 5:28 PM EDTSevere Thunderstorm WarningOKXRockland, Westchester47 min
Jul 2, 5:29 PM EDTSevere Thunderstorm WarningOKXPutnam, Westchester31 min
Jul 2, 6:18 PM EDTAreal Flood AdvisoryOKXWestchester87 min
Jul 2, 6:24 PM EDTAreal Flood AdvisoryOKXBronx, New York96 min
Jul 2, 7:12 PM EDTFlash Flood WarningOKXBronx, Kings, New York, Queens, Richmond, Rockland and 1 more2 hr
Jul 2, 7:23 PM EDTSpecial Weather StatementOKXBronx, Kings, Nassau, New York, Queens, Richmond37 min
Jul 2, 7:53 PM EDTSevere Thunderstorm WarningOKXBronx, Nassau, Queens, Suffolk52 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.